MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is reported at this time based on analysis results which indicated a reportable event.H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed biohazard pouch and within a sealed tyvek pouch.Visual inspection/damage location details: the echelon-10 total length was measured to be ~155.3cm.The echelon-10 useable length was measured to be ~148.0cm which is within specification.Upon visual examination, no issues were found with the echelon-10 hub or catheter body.The distal tip was found to be damaged (break).The distal tip was noted to be pre-shaped.No other anomalies were observed.Conclusion: based on the customer¿s report of ¿catheter kink/damage¿ was confirmed as the catheter body was found to be broken.However, the root cause for the damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an echelon catheter tip was damaged.The patient was undergoing surgery for treatment of an aneurysm of the left internal carotid artery clinoid segment.It was noted the patient's vessel tortuosity was moderate.The access vessel was the right femoral artery with a diameter of 6.2mm.It was reported that due to the tortuous vascular path of the patient, the 6f-envoy da+125cm multifunctional tube was placed at the level of the cavernous sinus segment of the left internal carotid artery with the assistance of a 0.035in guidewire.The best working angle was selected, and under the roadmap, a micro-guidewire (synchro soft) was used to assist the micro-catheter (headway-21) to be placed at the distal end of the m1 segment of the left middle cerebral artery in preparation for stent deployment, and the micro-guidewire was withdrawn.The same micro-guidewire was used to assist the micro-catheter (echelon 145-5091-150) to be placed into the aneurysm.The tip of the micro-catheter was found to be damaged, so a new micro-catheter 105-5091-150 was opened and placed into the aneurysm.The micro-guidewire was then removed.The target 2.5/4 coil was filled into the aneurysm.Due to the wide neck of the aneurysm, the coil partially protruded into the parent artery.The rebridge 4.5/24mm (specification: m214524, lot number: 21870003, included in the clinical trial) stent was selected for semi-deployment via microcatheter and then filled with target 1.5/3 coil coil.After the stent was fully deployed, angiography showed that the stent completely covered the aneurysm, with the distal end of the stent located in the communicating segment of the left internal carotid artery and the proximal end located in the cavernous sinus segment of the left internal carotid artery.Covered branch vessels: ophthalmic artery, branch vessels were unobstructed, guided catheter angiography showed that the aneurysm was mostly embolized (raymond iii grade), the coil was well positioned, the aneurysm-bearing artery was unobstructed, and no obvious abnormalities were found in the distal vessels.The operation was then ended.Angiography catheters used during the operation: cordis apt , no other auxiliary treatment devices were used during the operation; no device defects or adverse events occurred during the operation.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received reported that the cause of the catheter damage was unknown.Ancillary devices include a 6f terumo puncture sheath, 6f envoy da guide catheter, stryker synchro 0.014 in 2 meter guidewire.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21163137
Report Number2029214-2025-00146
Device Sequence Number9340133
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB575130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale